It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board

  • Need Help! Has anyone ever experienced "flu - like" side effects from their ppi...

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-24-2010, 09:20 AM   #1
    misterjim
    Newbie
    (male)
     
    Join Date: Aug 2010
    Location: Pittsford, NY
    Posts: 2
    misterjim HB User
    Need Help! Has anyone ever experienced "flu - like" side effects from their ppi...

    AFTER being off them for a few days then going back on???

    I was taking Prevacid for over 3 years for my LPR with no side effects what so ever (I had to remind myself to take it) except for the fact that I don't think it did much and perhaps even made it worse.

    My symptoms were somewhat controlled but then I started to develop a chronic cough. I decided to switch ppis and tried Protonix. At first, it made me feel a little light headed/dizzy but it went away after a day or two. It did seem to stop the cough but it made me feel like some one was sticking their finger part way down my throat. Finally out of frustration I decided to stop cold turkey. The first day I felt wierd like I had the flu but that went a way after a day. The next day I felt overall great - no LPR, no "flu"! Day 3 hello rebound!!! I gave up soon after that and went back to Protonix and instant relief.

    I thought I would lessen the dose to see what would happen (20 v 40 mg) and again I got "flu-like" symptoms this time for 3 days. I stayed on 20 mg for another 2 weeks but my I was still getting this sticking in my throat symptom though it was less. Overall, I thought I felt a bit better than being on the 40 mg dose. I then thought Ithat perhaps even a lower dose would be better so I would try every other day since Protonix doesn't make a 10 mg dose. Well, hours after missing the first dose I was hit with the flu-like symptoms as well as some rebound.

    At this point I said screw the Protonix and went back to my good old Prevacid and the flu-like symptoms have stayed! In fact, they are 5X worse. In addition, I have a burning stomach like I have rebound even though I've been on the Prevacid for 4 days. I am needing to supplement with Zantac - something I never needed to do before while being on any ppi even at half dosages. How can this happen - I was on Prevacid for 3 years without any of these side effects.

    The interesting thing is that even though my stomach is buring my LPR symptoms are almost completely gone! What is going on? It's as if I am effectively off the ppis getting rebound but I the benefits of reduced LPR symptoms.
    -----------------------------------------------

    I've heard of lots of different side effects while people were on the ppis but I never heard of getting flu-like symptoms as a result of getting off (for just a few days) then having them stay when on. Anyone have this ecperience? My doctor said she has never heard of anything like this.

    What to do??? I can either (1) go back to Protonix (I'm afraid I'll get even worse side effects - I'm basically bed ridden since I am so dizzy and naseous) or (2) get off the ppis all together and switch totally to Zantac realizing it is ging to be a multi-week or -month process

     
    Sponsors Lightbulb
       
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    IBS Like Effects from Arimidex?? mjuk29 Cancer: Breast 5 09-22-2007 12:08 PM
    Anything that can ease Lyrica side effects? Too Sweet 74 Neuropathy 7 08-07-2006 12:35 PM
    3rd day on Lexapro - need some advice allisonash Depression 4 08-02-2005 12:13 AM
    Side effects of Lexapro? runDMC Panic Disorders 11 06-09-2005 07:46 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:19 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!